OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP TYPE X; ULTRASONIC SURGICAL DEVICE
Back to Search Results |
| Model Number |
TB-0520FCX |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/11/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.Omsc found that the tissue pad of the subject device was severely worn, and the coating for electric insulation of the probe was partially missing.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, it was known that the coating for electric insulation of the probe and the tissue pad were damaged since the user continued to activate output without grasping tissue (including after the tissue already cut).The above device handling has warned in the instruction manual as follows; do not activate output in seal & cut mode while the grasping section is closed without contacting tissue or vessel, or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating.
Event or Problem Description
Olympus was informed that during a hepatobiliary surgery, the subject device was used.After approximately two hours since the surgery began, open circuit error and probe damage error occurred, and then the user became unable to use the subject device.The intended procedure was completed with another device.There was no patient injury reported.On (b)(6) 2019, olympus medical systems corp.(omsc) found that the tissue pad of the subject device was severely worn, and the coating for electric insulation of the probe was partially missing.This is the report regarding the severely worn tissue pad and the missing of the probe coating.